Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 26, NWS Goodland, KS

June 15, 2006Cheyenne County, Kit Carson County, Colorado; Red Willow County, Nebraska; 12 counties in Kansas

NWS Goodland, KS issued this wind advisory at Jun 15, 2006, 3:40 AM MDT for Cheyenne County, Kit Carson County, Colorado; Red Willow County, Nebraska; 12 counties in Kansas. It took effect at Jun 15, 2006, 12:00 PM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2006, 3:40 AM MDT (09:40 UTC)
In effect from
Jun 15, 2006, 12:00 PM MDT
Expired
Jun 15, 2006, 10:41 PM MDT
In force
11 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Red Willow County, NE

The radar

The Goodland radar (KGLD), 52 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
5538 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 150940
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
340 AM MDT THU JUN 15 2006

...STRONG SOUTHERLY WINDS WILL RETURN TO PORTIONS OF THE TRI-STATE
AREA THIS AFTERNOON...

.A COLD FRONT WILL ADVANCE SLOWLY SOUTH ACROSS EXTREME SOUTHWEST
NEBRASKA...EAST CENTRAL COLORADO AND PORTIONS OF NORTHWEST KANSAS
THIS MORNING. BY EARLY AFTERNOON...THE COLD FRONT WILL BEGIN TO
LIFT NORTH AS SURFACE LOW PRESSURE DEEPENS ACROSS EASTERN
COLORADO. SOUTH OF THE BOUNDARY...SOUTHERLY WINDS WILL INCREASE TO
25 TO 35 MPH WITH GUSTS TO 45 MPH.

KSZ003-004-014>016-027>029-041-042-151745-
/O.CAN.KGLD.WI.Y.0025.000000T0000Z-060615T1200Z/
/O.NEW.KGLD.WI.Y.0026.060615T1800Z-060616T0300Z/
DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-
WICHITA-
INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE...
HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI
440 AM CDT THU JUN 15 2006 /340 AM MDT THU JUN 15 2006/

...WIND ADVISORY IS CANCELLED...
...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM
MDT /10 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO
9 PM MDT /10 PM CDT/ THIS EVENING.  

A COLD FRONT WILL MOVE SLOWLY SOUTH AND EAST ACROSS THE TRI-STATE
AREA THIS MORNING. NORTH OF THE COLD FRONT...NORTHWEST WINDS OF 10
TO 20 MPH CAN BE EXPECTED. AS SURFACE LOW PRESSURE DEEPENS THIS
AFTERNOON ACROSS EASTERN COLORADO AND WESTERN KANSAS...THIS COLD
FRONT WILL LIFT RAPIDLY NORTH. SOUTH OF THE FRONT...SOUTHERLY
WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS
WILL GRADUALLY SUBSIDE DURING THE EVENING HOURS AS THE COLD FRONT
MOVES SOUTH ACROSS THE AREA ONCE AGAIN.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

KSZ001-002-013-NEZ079>081-151045-
/O.CAN.KGLD.WI.Y.0025.000000T0000Z-060615T1200Z/
CHEYENNE KS-RAWLINS-SHERMAN-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND...
BENKELMAN...TRENTON...MCCOOK
440 AM CDT THU JUN 15 2006 /340 AM MDT THU JUN 15 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY THAT WAS IN EFFECT EARLY THIS MORNING. 

$$

COZ092-151745-
/O.NEW.KGLD.WI.Y.0026.060615T1800Z-060616T0300Z/
CHEYENNE CO-
INCLUDING THE CITY OF...CHEYENNE WELLS
340 AM MDT THU JUN 15 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

A COLD FRONT WILL MOVE SLOWLY SOUTH AND EAST ACROSS THE TRI-STATE
AREA THIS MORNING. NORTH OF THE COLD FRONT...NORTHWEST WINDS OF 10
TO 20 MPH CAN BE EXPECTED. AS SURFACE LOW PRESSURE DEEPENS THIS
AFTERNOON ACROSS EASTERN COLORADO AND WESTERN KANSAS...THIS COLD
FRONT WILL LIFT RAPIDLY NORTH. SOUTH OF THE FRONT...SOUTHERLY
WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS
WILL GRADUALLY SUBSIDE DURING THE EVENING HOURS AS THE COLD FRONT
MOVES SOUTH ACROSS THE AREA ONCE AGAIN.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

MCGUIRE
5 follow-up statements
000 
WWUS73 KGLD 151653
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1053 AM MDT THU JUN 15 2006

...STRONG SOUTHERLY WINDS WILL RETURN TO PORTIONS OF THE TRI-
STATE AREA THIS AFTERNOON...

.A COLD FRONT STRETCHING FROM CHEYENNE WELLS COLORADO TO STRATTON
NEBRASKA HAS STALLED ACROSS THE TRI-STATE REGION. THIS COLD FRONT
IS EXPECTED TO BEGIN LIFTING SLOWLY TO THE NORTH AS SURFACE LOW
PRESSURE DEEPENS ACROSS EASTERN COLORADO. SOUTH OF THE FRONT...SOUTHERLY
WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS APPROACHING 45 MPH.

COZ092-KSZ003-004-014>016-027>029-041-042-152300-
/O.CON.KGLD.WI.Y.0026.060615T1800Z-060616T0300Z/
CHEYENNE CO-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-
GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...OBERLIN...NORTON...
COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
TRIBUNE...LEOTI
1153 AM CDT THU JUN 15 2006 /1053 AM MDT THU JUN 15 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS
EVENING. 

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS TO
45 MPH SOUTH OF A STALLED COLD FRONT THAT IS EXPECTED TO MOVE
SLOWLY NORTHWARD THIS AFTERNOON. WINDS WILL GRADUALLY SUBSIDE
DURING THE EVENING HOURS AS THE COLD FRONT MOVES SOUTH ACROSS THE
AREA ONCE AGAIN.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

LOCKHART
000 
WWUS73 KGLD 151948
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
148 PM MDT THU JUN 15 2006

...STRONG SOUTHERLY WINDS WILL RETURN TO PORTIONS OF THE TRI-
STATE AREA THIS AFTERNOON...

.A COLD FRONT STRETCHING FROM CHEYENNE WELLS COLORADO TO STRATTON
NEBRASKA HAS STALLED ACROSS THE TRI-STATE REGION. THIS COLD FRONT
IS EXPECTED TO BEGIN LIFTING SLOWLY TO THE NORTH AS SURFACE LOW
PRESSURE DEEPENS ACROSS EASTERN COLORADO. SOUTH OF THE FRONT...
SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
APPROACHING 45 MPH.

COZ092-KSZ027-152300-
/O.NEW.KGLD.HW.W.0004.060615T1948Z-060615T2300Z/
/O.EXT.KGLD.WI.Y.0026.060615T2300Z-060616T0300Z/
CHEYENNE CO-WALLACE-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS
148 PM MDT THU JUN 15 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. THE
WIND ADVISORY IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING. 

THROUGH 5 PM MDT...OUTFLOW FROM VIRGA SHOWERS WILL CONTINUE TO
BRING STRONGER WINDS ALOFT DOWN TO THE SURFACE. THESE STRONGER
WINDS HAVE THE POTENTIAL TO EXCEED 55 MILES PER HOUR. AREAS OF
BLOWING DIRT AND REDUCED VISIBILITIES WILL BE COMMON.

AFTER 9PM...SOUTHERLY WINDS WILL REMAIN STRONG AT 25 TO 35 MPH
WITH GUSTS TO 45 MPH.  WINDS WILL GRADUALLY SUBSIDE DURING THE
EVENING HOURS AS A COLD FRONT MOVES SOUTH ACROSS THE AREA ONCE
AGAIN.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

COZ091-KSZ013-152300-
/O.NEW.KGLD.HW.W.0004.060615T1948Z-060615T2300Z/
KIT CARSON-SHERMAN-
INCLUDING THE CITIES OF...BURLINGTON...GOODLAND
148 PM MDT THU JUN 15 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. 

THROUGH 5 PM MDT...OUTFLOW FROM VIRGA SHOWERS WILL CONTINUE TO
BRING STRONGER WINDS ALOFT DOWN TO THE SURFACE. THESE STRONGER
WINDS HAVE THE POTENTIAL TO EXCEED 55 MILES PER HOUR. AREAS OF
BLOWING DIRT AND REDUCED VISIBILITIES WILL BE COMMON.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

KSZ003-004-014>016-028-029-041-042-160300-
/O.CON.KGLD.WI.Y.0026.000000T0000Z-060616T0300Z/
DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE...
HILL CITY...OAKLEY...QUINTER...TRIBUNE...LEOTI
248 PM CDT THU JUN 15 2006 /148 PM MDT THU JUN 15 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS
EVENING. 

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS
TO 45 MPH SOUTH OF A STALLED COLD FRONT THAT IS EXPECTED TO MOVE
SLOWLY NORTHWARD THIS AFTERNOON. WINDS WILL GRADUALLY SUBSIDE
DURING THE EVENING HOURS AS THE COLD FRONT MOVES SOUTH ACROSS THE
AREA ONCE AGAIN.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

LOCKHART
000 
WWUS73 KGLD 152128
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
328 PM MDT THU JUN 15 2006

...STRONG SOUTHERLY WINDS WILL RETURN TO PORTIONS OF THE TRI-
STATE AREA THIS AFTERNOON...

.A COLD FRONT STRETCHING FROM CHEYENNE WELLS COLORADO TO STRATTON
NEBRASKA HAS STALLED ACROSS THE TRI-STATE REGION. THIS COLD FRONT
IS EXPECTED TO BEGIN LIFTING SLOWLY TO THE NORTH AS SURFACE LOW
PRESSURE DEEPENS ACROSS EASTERN COLORADO. SOUTH OF THE FRONT...
SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
APPROACHING 45 MPH.

KSZ013-152300-
/O.CAN.KGLD.HW.W.0004.000000T0000Z-060615T2300Z/
/O.EXB.KGLD.WI.Y.0026.000000T0000Z-060616T0700Z/
SHERMAN-
INCLUDING THE CITY OF...GOODLAND
328 PM MDT THU JUN 15 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 1 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM MDT FRIDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE EARLY
EVENING. SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH
WILL CONTINUE THROUGH THE AFTERNOON...HOWEVER WIND GUSTS WILL
GRADUALLY BEGIN TO WEAKEN TO AROUND 45 MPH THIS EVENING.

THE WINDS WILL PRODUCE AREAS OF BLOWING DUST. VISIBILITY WILL BE
REDUCED AT TIMES...ESPECIALLY NEAR OPEN FIELDS. IF YOU ARE DRIVING
AND THE VISIBILITY SUDDENLY DROPS...SLOW DOWN OR PULL COMPLETELY
OFF THE ROAD AND WAIT FOR THE VISIBILITY TO IMPROVE.

PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH
PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA
CAUTION.  SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE
CONTROL.

$$

KSZ027-152300-
/O.CAN.KGLD.HW.W.0004.000000T0000Z-060615T2300Z/
/O.EXT.KGLD.WI.Y.0026.060615T2128Z-060616T0700Z/
WALLACE-
INCLUDING THE CITY OF...SHARON SPRINGS
328 PM MDT THU JUN 15 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM MDT
FRIDAY. 


STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE EARLY
EVENING. SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH
WILL CONTINUE THROUGH THE AFTERNOON...HOWEVER WIND GUSTS WILL
GRADUALLY BEGIN TO WEAKEN TO AROUND 45 MPH THIS EVENING.

THE WINDS WILL PRODUCE AREAS OF BLOWING DUST. VISIBILITY WILL BE
REDUCED AT TIMES...ESPECIALLY NEAR OPEN FIELDS. IF YOU ARE DRIVING
AND THE VISIBILITY SUDDENLY DROPS...SLOW DOWN OR PULL COMPLETELY
OFF THE ROAD AND WAIT FOR THE VISIBILITY TO IMPROVE.

PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH
PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA
CAUTION.  SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE
CONTROL.

$$

COZ092-152300-
/O.EXT.KGLD.WI.Y.0026.060615T2300Z-060616T0700Z/
/O.CON.KGLD.HW.W.0004.000000T0000Z-060615T2300Z/
CHEYENNE CO-
INCLUDING THE CITY OF...CHEYENNE WELLS
328 PM MDT THU JUN 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON...
...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM MDT FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM MDT FRIDAY. A HIGH
WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. 

THROUGH 5 PM MDT...OUTFLOW FROM VIRGA SHOWERS WILL CONTINUE TO
BRING STRONGER WINDS ALOFT DOWN TO THE SURFACE. THESE STRONGER
WINDS HAVE THE POTENTIAL TO EXCEED 58 MILES PER HOUR. AREAS OF
BLOWING DIRT AND REDUCED VISIBILITIES WILL BE COMMON.

AFTER 5 PM...SOUTHERLY WINDS WILL REMAIN STRONG AT 25 TO 35 MPH
WITH GUSTS TO 45 MPH. WINDS WILL GRADUALLY SUBSIDE DURING THE
EVENING HOURS AS A COLD FRONT MOVES SOUTH ACROSS THE AREA ONCE
AGAIN.


A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

COZ091-152300-
/O.EXB.KGLD.WI.Y.0026.060615T2300Z-060616T0700Z/
/O.CON.KGLD.HW.W.0004.000000T0000Z-060615T2300Z/
KIT CARSON-
INCLUDING THE CITY OF...BURLINGTON
328 PM MDT THU JUN 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 1 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM MDT FRIDAY. A HIGH WIND
WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. 

THROUGH 5 PM MDT...OUTFLOW FROM VIRGA SHOWERS WILL CONTINUE TO
BRING STRONGER WINDS ALOFT DOWN TO THE SURFACE. THESE STRONGER
WINDS HAVE THE POTENTIAL TO EXCEED 58 MILES PER HOUR. AREAS OF
BLOWING DIRT AND REDUCED VISIBILITIES WILL BE COMMON.

AFTER 5 PM...SOUTHERLY WINDS WILL REMAIN STRONG AT 25 TO 35 MPH
WITH GUSTS TO 45 MPH. WINDS WILL GRADUALLY SUBSIDE DURING THE
EVENING HOURS AS A COLD FRONT MOVES SOUTH ACROSS THE AREA ONCE
AGAIN.


A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

KSZ002-NEZ081-152300-
/O.EXB.KGLD.WI.Y.0026.000000T0000Z-060616T0700Z/
RAWLINS-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...MCCOOK
428 PM CDT THU JUN 15 2006

...WIND ADVISORY IN EFFECT UNTIL 2 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CDT FRIDAY. 

AS A FRONTAL BOUNDARY CONTINUES TO LIFT TO THE NORTH...STRONG
SOUTHERLY WINDS WILL BEGIN TO DEVELOP ACROSS THE AREA. WINDS WILL
BECOME SOUTHERLY AT 20 TO 35 MPH WITH A FEW GUSTS TO 45 MPH. WINDS
WILL WEAKEN SOMEWHAT AFTER SUNSET...BUT AN OCCASIONAL GUST TO 45
MPH CAN BE EXPECTED THROUGHOUT THE EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

KSZ003-004-014>016-028-029-041-042-152300-
/O.EXT.KGLD.WI.Y.0026.000000T0000Z-060616T0700Z/
DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE...
HILL CITY...OAKLEY...QUINTER...TRIBUNE...LEOTI
428 PM CDT THU JUN 15 2006 /328 PM MDT THU JUN 15 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM MDT /2 AM CDT/ FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM MDT /2 AM CDT/
FRIDAY. 

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS
TO 45 MPH SOUTH OF A STALLED COLD FRONT THAT IS EXPECTED TO MOVE
SLOWLY NORTHWARD THIS AFTERNOON. ALTHOUGH WINDS WILL GRADUALLY
BEGIN TO WEAKEN THROUGH THE EVENING. AN OCCASIONAL WIND GUST TO 45
MPH WILL BE POSSIBLE 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
000 
WWUS73 KGLD 152253
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
452 PM MDT THU JUN 15 2006

...VERY WINDY CONDITIONS WILL CONTINUE OVER PORTIONS OF THE TRI-
STATE AREA THROUGH LATE THIS EVENING...

.A FRONT WILL MOVE SLOWLY TO THE NORTH AS SURFACE LOW PRESSURE
DEEPENS ACROSS EASTERN COLORADO. SOUTH OF THE FRONT... SOUTHERLY
WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS APPROACHING 45 MPH.

COZ091-092-160700-
/O.EXP.KGLD.HW.W.0004.000000T0000Z-060615T2300Z/
/O.CON.KGLD.WI.Y.0026.060615T2300Z-060616T0700Z/
KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS
452 PM MDT THU JUN 15 2006

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT FRIDAY...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT FRIDAY. 

SOUTHERLY WINDS WILL REMAIN STRONG AT 25 TO 35 MPH WITH GUSTS TO
45 MPH. WINDS WILL GRADUALLY SUBSIDE DURING THE EVENING HOURS AS A
FRONT MOVES SOUTH ACROSS THE AREA ONCE AGAIN.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE
CONTROL.

$$

KSZ002>004-013>016-027>029-041-042-NEZ081-160700-
/O.CON.KGLD.WI.Y.0026.000000T0000Z-060616T0700Z/
RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-
LOGAN-GOVE-GREELEY-WICHITA-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...GOODLAND...
COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
TRIBUNE...LEOTI...MCCOOK
552 PM CDT THU JUN 15 2006 /452 PM MDT THU JUN 15 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT /2 AM CDT/
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT /2 AM CDT/
FRIDAY. 

AS A FRONTAL BOUNDARY CONTINUES TO LIFT TO THE NORTH...STRONG
SOUTHERLY WINDS WILL INCREASE ACROSS THE AREA. WINDS WILL BECOME
SOUTHERLY AT 20 TO 35 MPH WITH A FEW GUSTS TO 45 MPH. WINDS WILL
WEAKEN SOMEWHAT AFTER SUNSET...BUT AN OCCASIONAL GUST TO 45 MPH
CAN BE EXPECTED THROUGHOUT THE EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

FS
000 
WWUS73 KGLD 160441
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1041 PM MDT THU JUN 15 2006

...WINDS HAVE DECREASED OVER THE AREA...

.WIND SPEEDS HAVE DECREASED OVER THE AREA...OR HAVE REMAINED BELOW
ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN
CANCELLED. BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH THE
NIGHT.

COZ091-092-KSZ002>004-013>016-027>029-041-042-NEZ081-160545-
/O.CAN.KGLD.WI.Y.0026.000000T0000Z-060616T0700Z/
KIT CARSON-CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...MCCOOK
1141 PM CDT THU JUN 15 2006 /1041 PM MDT THU JUN 15 2006/

...WIND ADVISORY IS CANCELLED...

WIND SPEEDS ARE EXPECTED TO STAY BELOW ADVISORY CRITERIA THROUGH
THE REST OF TONIGHT. HOWEVER...SOUTHERLY WINDS OF 15 TO 30 MPH
WITH GUSTS TO 40 MPH WILL STILL BE POSSIBLE.

$$

BULLER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jun 15, 2:27 AM MDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 15, 2:27 AM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
227 AM MDT THU JUN 15 2006

.DISCUSSION...ACTIVE WEATHER EXPECTED ACROSS THE CENTRAL HIGH PLAINS
BEGINNING LATE THIS AFTERNOON/TONIGHT AND LASTING THROUGH EARLY
SATURDAY AS THE WESTERN TROUGH BUILDS EASTWARD INTO THE CENTRAL
PLAINS.

THE TROUGH IS EXPECTED TO CONTINUE DIGGING WITH 100+ KT JET
BEGINNING TO DIVE SOUTHEAST ACROSS THE WEST COAST EARLY THIS
MORNING. THE SHORT RANGE MODELS ARE ALL VERY SIMILAR IN TIMING WITH
LARGE SCALE ASCENT INCREASING LATE TODAY/TONIGHT WITH CONTINUED
SUPPORT THROUGH EARLY SATURDAY.

TEMPERATURES EARLY THIS MORNING REMAIN VERY WARM WITH STRONG
SOUTHERLY WINDS/MIXING. AS THE TROUGH AXIS/COLD FRONT CONTINUES TO
MOVE SLOWLY SOUTH AND EAST ADVISORY LEVEL WINDS ARE EXPECTED TO
RELAX AT LEAST THROUGH THE MORNING HOURS. THE COLD FRONT WILL
BECOME PARALLEL TO THE MID LEVEL FLOW AND STALL ACROSS EASTERN
COLORADO AND NORTHWEST KANSAS TODAY BEFORE LIFTING NORTH DURING
THE AFTERNOON WITH SURFACE CYCLOGENESIS ALONG/WEST OF THE KANSAS-
COLORADO BORDER. WINDS ARE EXPECTED TO INCREASE ACROSS THE
SOUTHEAST PORTION OF THE FORECAST AREA DURING THE AFTERNOON AS THE
PRESSURE GRADIENT TIGHTENS IN RESPONSE TO STRONG PRESSURE FALLS.
WINDS WILL LIKELY RETURN TO ADVISORY LEVEL AFTER 18Z AND PERSIST
INTO THE EARLY EVENING HOURS. HIGH TEMPERATURES SOUTH OF THE
BOUNDARY WILL WARM INTO THE UPPER 90S/AROUND 100...WHILE UPPER
80S/AROUND 90 ARE EXPECTED NORTH OF THE BOUNDARY. LOW LEVEL
MOISTURE WILL SURGE NORTH LATE IN THE PERIOD AS THE SFC LOW
DEEPENS ALONG THE KANSAS-COLORADO BORDER WITH SCATTERED
THUNDERSTORMS DEVELOPING IN VICINITY OF BOUNDARY/SFC TROUGH AND
POSSIBLY SOUTHWARD ALONG DEVELOPING DRY-LINE.

ALTHOUGH CLOUD BASES/LCLS ARE EXPECTED TO REMAIN RATHER
HIGH...0-3KM LAPSE RATES/LOW LEVEL CAPE AND A WELL DEFINED BOUNDARY
DRAPED ACROSS THE NORTHWEST ZONES SUGGEST THE POSSIBILITY OF A FEW
NON-MESOCYCLONE TORNADOES LATE THIS AFTERNOON.

DEEP MOIST CONVECTION SHOULD BECOME MORE WIDESPREAD DURING THE
EVENING HOURS AS BOUNDARY BISECTS THE FORECAST AREA AND LLJ
INCREASES. BUMPED POPS UP TO LIKELY ACROSS KANSAS/NEBRASKA
COUNTIES.

ANOTHER ACTIVE DAY IS EXPECTED ON FRIDAY AS H5 TROUGH EJECTS ACROSS
THE FORECAST AREA. DIFFICULT TO DETERMINE WHERE SURFACE BOUNDARY
WILL END UP...THE MOST LIKELY SCENARIO IS SOUTH OF THE FORECAST
AREA. POST FRONTAL UPSLOPE FLOW/LARGE SCALE ASCENT SHOULD BE
ADEQUATE FOR AFTERNOON THUNDERSTORMS. LITTLE CHANGES EXPECTED FROM
PREVIOUS FORECAST WITH HIGHS IN THE 80S AND HIGHEST POPS ACROSS THE
EAST/SOUTHEAST.

STILL SOME TIMING DIFFERENCES ON SATURDAY WITH GFS A COMPROMISE
BETWEEN THE ECMWF/NAM...THEREFORE RELUCTANT TO REMOVE POPS ACROSS
THE SOUTHEAST AT THIS TIME.

DAYS 4 THROUGH 7...NO CHANGES.

.FIRE WX...
UPGRADED THE FIRE WEATHER WATCH ACROSS KIT CARSON/CHEYENNE COUNTIES
OF EAST CENTRAL COLORADO TO A RED FLAG WARNING. THE COLD FRONT EARLY
THIS MORNING WAS BISECTING YUMA COUNTY/WESTERN KIT CARSON COUNTY AND
CONTINUING TO SINK SLOWLY SOUTH. THIS BOUNDARY WILL STALL ACROSS EASTERN
COLORADO/WESTERN KANSAS TODAY AND BEGIN TO LIFT NORTH LATE IN THE
AFTERNOON. SOUTH OF THE BOUNDARY...SOUTH TO SOUTHWEST WINDS WILL
INCREASE TO 25 TO 35 MPH WITH GUSTS AROUND 45 MPH POSSIBLE LATE THIS
AFTERNOON. TEMPERATURES WILL SOAR INTO THE 90S ALLOWING RELATIVE
HUMIDITY TO FALL BELOW 15 PERCENT LATE THIS AFTERNOON AND EARLY THIS
EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED BY LATE AFTERNOON/EVENING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 6 AM MDT /7 AM CDT/ EARLY THIS MORNING FOR
     KSZ001-KSZ002-KSZ003-KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-
     KSZ027-KSZ028-KSZ029-KSZ041-KSZ042.

     WIND ADVISORY FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM
     CDT/ THIS EVENING FOR KSZ003-KSZ004-KSZ014-KSZ015-KSZ016-
     KSZ027-KSZ028-KSZ029-KSZ041-KSZ042.

NE...WIND ADVISORY UNTIL 6 AM MDT /7 AM CDT/ EARLY THIS MORNING FOR
     NEZ079-NEZ080-NEZ081.

CO...WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     COZ092.

     RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     COZ253-COZ254.

&&

MCGUIRE
Hazardous weather outlook, Jun 14, 10:30 AM MDT, 17 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1030 AM MDT WED JUN 14 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1130 AM CDT WED JUN 14 2006 /1030 AM MDT WED JUN 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
ACROSS PORTIONS OF THE TRI-STATE AREA THIS AFTERNOON. AS
TEMPERATURES RISE INTO THE MID TO UPPER 90S...RELATIVE HUMIDITIES
WILL FALL ALLOWING THE RANGELAND FIRE DANGER INDEX TO REACH THE
EXTREME CATEGORY.

EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD
FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS.
ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE
DANGER.

A RED FLAG WARNING IS IN EFFECT FOR EASTERN COLORADO THIS
AFTERNOON AND EVENING.

ISOLATED HIGH-BASED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON
OR EVENING ALONG A DRYLINE. CLOUD TO GROUND LIGHTNING AND STRONG WINDS
WILL BE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE RANGELAND FIRE DANGER INDEX IS EXPECTED TO REACH THE EXTREME
CATEGORY AGAIN ON THURSDAY AND A FIRE WEATHER WATCH REMAINS IN
EFFECT FOR EASTERN COLORADO.

SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND
EVENING AND AGAIN ON FRIDAY AS A STORM SYSTEM APPROACHES FROM THE
WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

BLAIR

In the hours before

Local storm report, Jun 14, 10:14 PM MDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1014 PM MDT WED JUN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     NON-TSTM WND GST 4 W GOODLAND            39.35N 101.78W
06/14/2006  M59 MPH          SHERMAN            KS   MESONET

&&

MWM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:28 AM MDTRed Flag WarningGLDCheyenne, Kit Carson17 hr
Jun 15, 1:48 PM MDTHigh Wind WarningGLDCheyenne, Kit Carson3 hr
Jun 14, 10:04 PM MDTWind AdvisoryGLDDundy, Hitchcock, Red Willow6 hr
Jun 15, 3:21 PM MDTSevere Thunderstorm WarningGLDRed Willow39 min
Jun 15, 2:17 PM MDTSevere Thunderstorm WarningGLDRawlins, Thomas43 min
Jun 15, 3:06 PM MDTSevere Thunderstorm WarningGLDLogan39 min
Jun 15, 3:56 PM MDTSevere Thunderstorm WarningGLDDecatur24 min
Jun 15, 4:26 PM MDTSevere Thunderstorm WarningGLDWichita49 min
Jun 15, 4:51 PM MDTSevere Thunderstorm WarningGLDLogan24 min
Jun 15, 5:07 PM MDTFlash Flood WarningGLDGreeley, Wichita3 hr
Jun 15, 5:14 PM MDTSevere Thunderstorm WarningGLDGreeley, Logan, Wichita61 min

Nearby

Wind Advisories in Kansas, 2006Wind Advisories in Colorado, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.